Alert archive / Georgia / Tornado Warnings in 2022
Tornado Warning 28, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 10, 2022, 11:49 AM EST for Camden County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2022, 11:49 AM EST (16:49 UTC)
- Expired
- Nov 10, 2022, 12:15 PM EST
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 6:02 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 682 m²/s²
- 0-3 km storm-relative helicity
- 686 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851
WFUS52 KJAX 101649
TORJAX
GAC039-101715-
/O.NEW.KJAX.TO.W.0028.221110T1649Z-221110T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1149 AM EST Thu Nov 10 2022
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Central Camden County in southeastern Georgia...
* Until 1215 PM EST.
* At 1148 AM EST, a severe thunderstorm capable of producing a
tornado was located 8 miles northeast of Kings Bay Base, moving
west at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Woodbine around 1205 PM EST.
Other locations impacted by this tornadic thunderstorm include
Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3089 8140 3086 8143 3090 8183 3110 8176
3092 8140
TIME...MOT...LOC 1648Z 107DEG 50KT 3091 8149
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
SHASHY2 follow-up statements
329
WWUS52 KJAX 101658
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1158 AM EST Thu Nov 10 2022
GAC039-101715-
/O.CON.KJAX.TO.W.0028.000000T0000Z-221110T1715Z/
Camden GA-
1158 AM EST Thu Nov 10 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EST FOR CENTRAL
CAMDEN COUNTY...
At 1157 AM EST, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Woodbine, moving west at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Woodbine around 1215 PM EST.
Other locations impacted by this tornadic thunderstorm include
Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3089 8156 3093 8182 3110 8176 3097 8151
3090 8150
TIME...MOT...LOC 1657Z 107DEG 30KT 3093 8158
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
SHASHY938
WWUS52 KJAX 101708
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1208 PM EST Thu Nov 10 2022
GAC039-101718-
/O.EXP.KJAX.TO.W.0028.000000T0000Z-221110T1715Z/
Camden GA-
1208 PM EST Thu Nov 10 2022
...THE TORNADO WARNING FOR CENTRAL CAMDEN COUNTY WILL EXPIRE AT 1215
PM EST...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 100 PM EST for southeastern
Georgia.
LAT...LON 3089 8156 3093 8182 3110 8176 3097 8151
3090 8150
TIME...MOT...LOC 1708Z 107DEG 50KT 3096 8171
$$
SHASHYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 10, 11:08 AM EST, 41 minutes earlier.
Area forecast discussion, Nov 10, 11:08 AM EST, 41 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1108 AM EST Thu Nov 10 2022 .UPDATE... Tropical storm force winds, showers, thunderstorms, and possible isolated tornados will continue to develop across the forecast area today as Tropical Storm Nicole moves towards the Florida peninsula's west coast before turning northward. Powerful winds, storm surge flooding, and beach erosion are occuring as a result of this storm with flooding along beaches occuring in tandem with the high tide. Localized flooding and wind damage are possible today through Friday, with an additional 2 to 4 inches of rainfall possible. && .PREV DISCUSSION [659 AM EST]... .NEAR TERM... (Through Friday) Issued at 426 AM EST Thu Nov 10 2022 The focus this period will be on Tropical Cyclone named Nicole. Nicole will track northwest across central FL this morning. Then continue to track northwest toward Tallahassee this afternoon, before turning more to the north Tonight, then northeast Friday. As for Tornado potential, a surge of moisture and instability will come up the right side of the storm into coastal NE FL this morning. This is where the greatest chance for Tornadoes will be this AM. As the storm travels to the west of the forecast area this afternoon and evening, tornado chances will spread across the forecast area. Coastal hazards will continue through Today, then begin to subside Tonight. Flooding along the St Johns river will also be expected this period. The greatest Areal flooding potential will be focused around the St Johns river basin, where any rainfall will enhance flooding from surge and trapped tides. Could also see localized flooding from rainfall in flood prone areas across region. The swath of elevated winds will be across the area Today into Tonight, with a decreasing trend during the overnight hours. The strongest winds will be at the coast. On Friday, as the storm moves quickly away to the north northeast, the systems trailing cold front will linger over the area. While conditions will improve rapidly across area Friday, the chance for precipitation will linger into the early afternoon due to the trailing front. Temperatures this period will trend above normal. .SHORT TERM... (Friday night through Saturday night) Issued at 426 AM EST Thu Nov 10 2022 A secondary cold front extending from remnants of Nicole Friday night, will be just northwest of the area. This front is expected to slowly move southeast across forecast area Saturday into Saturday night, as strong high pressure builds from the northwest. This boundary will keep clouds in the forecast this period. A dry frontal passage is currently forecast given drier air in place, but the chance will not be zero. A few spotty showers on this boundary can not be ruled out. Temperatures Friday night and Saturday will be above normal, while Saturday night lows will be closer to seasonal averages. .LONG TERM... (Sunday through Wednesday) Issued at 426 AM EST Thu Nov 10 2022 Strong high pressure will build to the north Sunday through Monday, then more to the northeast Tuesday. An area of low pressure is expected to track east along the Gulf coast Tuesday, then weaken as it moves to the northeast through Wednesday. Dry weather is expected for Sunday and Monday, but chances will return for Monday night and Tuesday. These chances will both be associated with gulf low, as well as from coastal showers. With a cool and dry flow from the north on Sunday, highs will be below normal. Readings will be quite cool Sunday night as well, with a little patchy frost possible inland SE GA. Temperatures will be a little warmer on Monday, but still below seasonal averages. Near normal readings are then expected for Monday night through Wednesday. .AVIATION... [Through 12Z Friday] IFR ceilings will be in place through the morning and into the early afternoon as TS Nicole progresses across the Florida peninsula. Winds will range 20-30 knots with gusts 30-40 knots for most of the sites through the forecast period, with higher winds at the immediate coastal sites 35-40 knots and gusts of 45-50 knots at SGJ 12-18Z with 35-40 knots and gusts up to 40-45 knots possible at SSI 14-23Z. Showers with possible thunderstorms will pass through the forecast area today with winds, showers, and storms becoming more diminished for southern locations as Nicole moves northward towards the end of the forecast period. .MARINE... Issued at 426 AM EST Thu Nov 10 2022 Tropical Cyclone named Nicole will move northwest across FL Today, then make a turn more toward the north Tonight and northeast Friday. Elevated conditions associated with Nicole will be expected through Friday night. A cold front will move southeast across area Saturday into Saturday night, with high pressure building to the northwest then north on Sunday. High pressure will be to the north through Monday, then to the northeast Tuesday. Rip Currents: High Risk through Friday && .PRELIMINARY POINT TEMPS/POPS... AMG 73 68 75 60 77 / 90 90 60 0 0 SSI 75 70 79 64 77 / 90 60 50 0 0 JAX 76 69 81 63 80 / 100 60 40 0 0 SGJ 79 69 81 64 79 / 100 30 30 0 0 GNV 75 68 79 63 79 / 100 60 30 0 0 OCF 77 69 80 64 80 / 100 70 30 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...GA...AM...&&
In the hours before
Local storm report, Nov 10, 11:29 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1129 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TROPICAL STORM 1 ESE JACKSONVILLE 30.32N 81.64W
11/10/2022 DUVAL FL MESONET
MESONET STATION 1323W 1.3 SE JACKSONVILLE
(WEATHERSTEM) MEASURED WIND GUST OF 55 MPH.
&&
PKLocal storm report, Nov 10, 11:30 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM TROPICAL STORM 2 S SAINT SIMONS 31.15N 81.38W
11/10/2022 GLYNN GA ASOS
ASOS STATION KSSI BRUNSWICK MEASURED WIND
GUST OF 53 MPH.
&&
PKLocal storm report, Nov 10, 11:38 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1138 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM STORM SURGE BRUNSWICK 31.15N 81.48W
11/10/2022 GLYNN GA EMERGENCY MNGR
WATER OVER THE ROAD ON GLOUCESTER ST. AND
LANIER BLVD. WATER IS ALSO OVER THE ROAD ON
LANIER BLVD NEAR PRINCE STREET TO NEAR THE
GLYNN COUNTY MIDDLE SCHOOL.
&&
SANDRIKLocal storm report, Nov 10, 11:42 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM STORM SURGE VILANO BEACH 29.94N 81.30W
11/10/2022 ST. JOHNS FL BROADCAST MEDIA
STATE ROAD A1A IS UNDERMINED AND PARTLY
COLLAPSED ON THE NORTH BOUND LANE.
&&
SANDRIKLocal storm report, Nov 10, 11:47 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1147 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM STORM SURGE DOCK JUNCTION 31.20N 81.52W
11/10/2022 GLYNN GA EMERGENCY MNGR
BLYTHE ISLAND PARKWAY, STORM SURGE WATER
OVER THE ROADWAY.
&&
SANDRIKLocal storm report, Nov 10, 11:49 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1149 AM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM STORM SURGE 2 SSE MARINELAND 29.63N 81.20W
11/10/2022 FLAGLER FL BROADCAST MEDIA
FLOODING IN PALM COAST NEAR WASHINGTON OAKS
GARDENS STATE PARK AND A1A. PHOTOS ON
TWITTER.
&&
PKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 12:24 PM EST | Tornado Warning | JAX | Camden, Glynn | 23 min |
| Nov 10, 12:36 PM EST | Tornado Warning | JAX | Camden | 24 min |
| Nov 10, 1:01 PM EST | Special Weather Statement | JAX | Camden | 14 min |
| Nov 10, 2:24 PM EST | Special Weather Statement | JAX | Atkinson | 51 min |
| Nov 10, 4:48 PM EST | Special Weather Statement | JAX | Coffee | 42 min |
Nearby
Tornado Warnings in Georgia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.